Alert archive / Montana / High Wind Warnings in 2013

High Wind Warning 15, NWS Great Falls, MT

March 20, 2013

NWS Great Falls, MT issued this high wind warning at Mar 20, 2013, 4:16 AM MDT. It took effect at Mar 20, 2013, 9:53 AM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2013, 4:16 AM MDT (10:16 UTC)
In effect from
Mar 20, 2013, 9:53 AM MDT
Expired
Mar 21, 2013, 6:00 PM MDT
In force
32 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

191 
WWUS75 KTFX 201016
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
416 AM MDT WED MAR 20 2013

MTZ009-010-048-202100-
/O.UPG.KTFX.HW.A.0012.130321T0000Z-130322T0000Z/
/O.NEW.KTFX.HW.W.0015.130321T0000Z-130322T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
416 AM MDT WED MAR 20 2013

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: OVER THE ROCKY MOUNTAIN FRONT GUSTY
  SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG
  BY EARLY EVENING. OVER EASTERN GLACIER COUNTY WINDS WILL
  INCREASE LATE THIS EVENING WITH STRONG WINDS EXPECTED LATE
  TONIGHT OR THURSDAY MORNING. WINDS WILL DIMINISH LATE THURSDAY
  AFTERNOON. TRAVEL WILL BE DIFFICULT FOR HIGH- PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  LIKELY. LOCAL GUSTS NEAR 75 MPH WILL OCCUR OVER THE ROCKY
  MOUNTAIN FRONT THROUGH FAVORED CANYONS AND MOUNTAIN PASSES.

* OTHER IMPACTS: BLOWING SNOW IS LIKELY NEAR AND WEST OF U.S. 89
  FROM BROWNING TO THE CANADIAN BORDER WHILE ELSEWHERE BLOWING
  SNOW IS LIKELY CLOSE TO THE MOUNTAINS. VISIBILITIES WILL BE LESS
  THAN A HALF-MILE AT TIMES IN THE BLOWING SNOW. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
7 follow-up statements
034 
WWUS75 KTFX 201553
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
953 AM MDT WED MAR 20 2013

MTZ015-055-210600-
/O.EXB.KTFX.HW.W.0015.130320T1553Z-130321T0600Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL
953 AM MDT WED MAR 20 2013

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL CONTINUE
  THROUGH THIS EVENING FROM THE NORRIS HILL AREA IN MADISON COUNTY
  NORTHWARD TO THREE FORKS IN GALLATIN COUNTY. TRAVEL WILL BE
  DIFFICULT FOR HIGH- PROFILE VEHICLES.

* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60
  MPH ARE LIKELY. 

* LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL...THREE FORKS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-010-048-210600-
/O.CON.KTFX.HW.W.0015.130321T0000Z-130322T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
953 AM MDT WED MAR 20 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM MDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM MDT THURSDAY. 

* TIMING AND MAIN IMPACT: OVER THE ROCKY MOUNTAIN FRONT GUSTY 
  SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG 
  BY EARLY EVENING. OVER EASTERN GLACIER COUNTY WINDS WILL 
  INCREASE LATE THIS EVENING WITH STRONG WINDS EXPECTED LATE 
  TONIGHT OR THURSDAY MORNING. WINDS WILL DIMINISH LATE THURSDAY 
  AFTERNOON. TRAVEL WILL BE DIFFICULT FOR HIGH- PROFILE 
  VEHICLES. 

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE 
  LIKELY. LOCAL GUSTS NEAR 75 MPH WILL OCCUR OVER THE ROCKY 
  MOUNTAIN FRONT THROUGH FAVORED CANYONS AND MOUNTAIN PASSES.

* OTHER IMPACTS: BLOWING SNOW IS LIKELY NEAR AND WEST OF U.S. 
  89 FROM BROWNING TO THE CANADIAN BORDER WHILE ELSEWHERE 
  BLOWING SNOW IS LIKELY CLOSE TO THE MOUNTAINS. VISIBILITIES 
  WILL BE LESS THAN A HALF-MILE AT TIMES IN THE BLOWING SNOW. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
292 
WWUS75 KTFX 202055
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
254 PM MDT WED MAR 20 2013

MTZ009-010-048-211200-
/O.CON.KTFX.HW.W.0015.130321T0000Z-130322T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
254 PM MDT WED MAR 20 2013

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM MDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM MDT THURSDAY. 

* TIMING AND MAIN IMPACT: OVER THE ROCKY MOUNTAIN FRONT GUSTY
  SOUTHWEST WINDS WILL BECOME STRONG BY EARLY EVENING. OVER
  EASTERN GLACIER COUNTY WINDS WILL INCREASE LATE THIS EVENING
  WITH STRONG WINDS EXPECTED LATE TONIGHT OR THURSDAY MORNING.
  WINDS WILL DIMINISH LATE THURSDAY AFTERNOON. TRAVEL WILL BE
  DIFFICULT FOR HIGH-PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE 
  LIKELY. LOCAL GUSTS NEAR 75 MPH WILL OCCUR OVER THE ROCKY 
  MOUNTAIN FRONT THROUGH FAVORED CANYONS AND MOUNTAIN PASSES.

* OTHER IMPACTS: BLOWING SNOW IS LIKELY NEAR AND WEST OF U.S. 
  89 FROM BROWNING TO THE CANADIAN BORDER WHILE ELSEWHERE 
  BLOWING SNOW IS LIKELY CLOSE TO THE MOUNTAINS. VISIBILITIES 
  WILL BE LESS THAN A HALF-MILE AT TIMES IN THE BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-055-210600-
/O.CON.KTFX.HW.W.0015.000000T0000Z-130321T0600Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL
254 PM MDT WED MAR 20 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL CONTINUE
  THROUGH THIS EVENING FROM THE NORRIS HILL AREA IN MADISON COUNTY
  NORTHWARD TO THREE FORKS IN GALLATIN COUNTY. TRAVEL WILL BE
  DIFFICULT FOR HIGH-PROFILE VEHICLES.

* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 
  MPH ARE LIKELY.

* LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL AND THREE FORKS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
301 
WWUS75 KTFX 210303
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
903 PM MDT WED MAR 20 2013

MTZ009-010-048-211515-
/O.CON.KTFX.HW.W.0015.000000T0000Z-130322T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
903 PM MDT WED MAR 20 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. 

* TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS OVER THE ROCKY
  MOUNTAIN FRONT GUSTY SOUTHWEST WINDS WILL STRENGTHEN THROUGH THE
  NIGHT. OVER EASTERN GLACIER COUNTY WINDS WILL INCREASE WITH
  STRONG WINDS EXPECTED LATE TONIGHT OR THURSDAY MORNING. WINDS
  WILL DIMINISH LATE THURSDAY AFTERNOON. TRAVEL WILL BE DIFFICULT
  FOR HIGH-PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE 
  LIKELY. LOCAL GUSTS NEAR 75 MPH WILL OCCUR OVER THE ROCKY 
  MOUNTAIN FRONT THROUGH FAVORED CANYONS AND MOUNTAIN PASSES.

* OTHER IMPACTS: BLOWING SNOW IS LIKELY NEAR AND WEST OF U.S. 
  89 FROM BROWNING TO THE CANADIAN BORDER WHILE ELSEWHERE 
  BLOWING SNOW IS LIKELY CLOSE TO THE MOUNTAINS. VISIBILITIES 
  WILL BE LESS THAN A HALF-MILE AT TIMES IN THE BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ015-055-210600-
/O.CON.KTFX.HW.W.0015.000000T0000Z-130321T0600Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL
903 PM MDT WED MAR 20 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS WILL CONTINUE 
  THROUGH THIS EVENING FROM THE NORRIS HILL AREA IN MADISON 
  COUNTY NORTHWARD TO THREE FORKS IN GALLATIN COUNTY. TRAVEL 
  WILL BE DIFFICULT FOR HIGH-PROFILE VEHICLES. 

* WINDS: SOUTH TO SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 
  MPH ARE LIKELY.

* LOCATIONS AFFECTED INCLUDE: ENNIS...NORRIS HILL

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
959 
WWUS75 KTFX 210557
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1157 PM MDT WED MAR 20 2013

MTZ015-055-210700-
/O.EXP.KTFX.HW.W.0015.000000T0000Z-130321T0600Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...ENNIS...NORRIS HILL
1157 PM MDT WED MAR 20 2013

...HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT...

THE HIGH WIND WARNING WILL EXPIRE AT MIDNIGHT MDT TONIGHT. 

GUSTY WINDS MAY CONTINUE FOR A SHORT TIME BUT SHOULD REMAIN BELOW
WARNING CRITERIA AND WILL TAPER OFF THROUGH THE NIGHT.

$$

MTZ009-010-048-211800-
/O.CON.KTFX.HW.W.0015.000000T0000Z-130322T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
1157 PM MDT WED MAR 20 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY. 

* TIMING AND MAIN IMPACT: STRONG SOUTHWEST WINDS OVER THE ROCKY 
  MOUNTAIN FRONT GUSTY SOUTHWEST WINDS WILL STRENGTHEN THROUGH 
  THE NIGHT. OVER EASTERN GLACIER COUNTY WINDS WILL INCREASE 
  WITH STRONG WINDS EXPECTED LATE TONIGHT OR THURSDAY MORNING. 
  WINDS WILL DIMINISH LATE THURSDAY AFTERNOON. TRAVEL WILL BE 
  DIFFICULT FOR HIGH-PROFILE VEHICLES. 

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE 
  LIKELY. LOCAL GUSTS NEAR 75 MPH WILL OCCUR OVER THE ROCKY 
  MOUNTAIN FRONT THROUGH FAVORED CANYONS AND MOUNTAIN PASSES.

* OTHER IMPACTS: BLOWING SNOW IS LIKELY NEAR AND WEST OF U.S. 
  89 FROM BROWNING TO THE CANADIAN BORDER WHILE ELSEWHERE 
  BLOWING SNOW IS LIKELY CLOSE TO THE MOUNTAINS. VISIBILITIES 
  WILL BE LESS THAN A HALF-MILE AT TIMES IN THE BLOWING SNOW.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
160 
WWUS75 KTFX 211005
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
405 AM MDT THU MAR 21 2013

MTZ009-010-048-212100-
/O.CON.KTFX.HW.W.0015.000000T0000Z-130322T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
405 AM MDT THU MAR 21 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL BECOME STRONG
  THIS MORNING AND CONTINUE INTO THE AFTERNOON. WINDS WILL
  DIMINISH LATE THIS AFTERNOON. TRAVEL WILL BE DIFFICULT FOR
  HIGH- PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE 
  LIKELY. LOCAL GUSTS NEAR 75 MPH WILL OCCUR OVER THE ROCKY 
  MOUNTAIN FRONT THROUGH FAVORED CANYONS AND MOUNTAIN PASSES.

* OTHER IMPACTS: BLOWING SNOW IS LIKELY NEAR AND WEST OF U.S. 89
  FROM BROWNING TO THE CANADIAN BORDER WHILE ELSEWHERE BLOWING
  SNOW IS LIKELY CLOSE TO THE MOUNTAINS. VISIBILITIES WILL BE LESS
  THAN A HALF-MILE AT TIMES IN THE BLOWING SNOW. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
217 
WWUS75 KTFX 212008
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
208 PM MDT THU MAR 21 2013

MTZ009-010-048-220000-
/O.CON.KTFX.HW.W.0015.000000T0000Z-130322T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
208 PM MDT THU MAR 21 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL CONTINUE
  THROUGH THIS AFTERNOON. TRAVEL WILL BE DIFFICULT FOR HIGH-
  PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
  LIKELY. GUSTS NEAR 75 MPH WILL OCCUR OVER THE ROCKY MOUNTAIN
  FRONT THROUGH FAVORED CANYONS AND MOUNTAIN PASSES.

* OTHER IMPACTS: BLOWING SNOW IS LIKELY NEAR AND WEST OF U.S. 
  89 FROM BROWNING TO THE CANADIAN BORDER WHILE ELSEWHERE 
  BLOWING SNOW IS LIKELY CLOSE TO THE MOUNTAINS. VISIBILITIES 
  WILL BE LESS THAN A HALF-MILE AT TIMES IN THE BLOWING SNOW. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
277 
WWUS75 KTFX 212355
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
555 PM MDT THU MAR 21 2013


MTZ009-010-048-220100-
/O.EXP.KTFX.HW.W.0015.000000T0000Z-130322T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
555 PM MDT THU MAR 21 2013

...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS EVENING. 

WINDS ACROSS THE REGION HAVE DECREASED AND THE HIGH WIND WARNING
WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 20, 3:55 AM MDT, 21 minutes earlier.

Area forecast discussion, Mar 20, 3:55 AM MDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
355 AM MDT Wed Mar 20 2013

.DISCUSSION...
Today through Friday...An upper ridge over the forecast area early
today will move east with southwest flow aloft increasing ahead of
a weather disturbance aloft which will move into the Pacific
Northwest. As has been advertised still expect snow over the
western mountains today with a chance of precipitation over the
southwest valleys. Over the plains expect a slight chance of rain
or snow mainly this morning. The weather disturbance mentioned
above will move into western Montana later tonight and through
central Montana on Thursday. Models appear to be a little faster
with the associated cold front. Expect the front to reach near a
Great Falls to Dillon line near midnight tonight and then move to
east of a line from Havre to Lewistown to Livingson by 6 am
Thursday. The main threat for precipitation for the lower
elevations will be with the front. Expect for the lower valleys
and plains generally rain ahead of the front and snow behind it.
Guidance for the most part supports a threat of freezing rain
over northeast Blaine County though they differ on how high the
threat is. Due to differences with the threat of freezing rain in
that area will hold off on any advisory at this point. Expect
gusty west winds to develop behind the front over the plains and
these downslope winds should limit precipitation. Scattered snow
showers ..mainly over the mountains..are expected behind the
weather disturbance over southwest Montana. A cool and unsettled
pattern is expected Thursday night and Friday. As for the high
wind watch confidence has grown enough to upgrade it to a warning.
Will also issue a winter weather advisory for a portion of the
Rocky Mountain Front for snow and blowing snow. Snow should be
confined to the mountains but expect blowing snow to also occur
over some lower elevations that had recent snowfall. Blank

Friday Night through Tuesday....Models remain in very good
agreement with scattered moisture and mostly mountain
showers persisting over Central Montana into early Monday
before the slowly moving broad trough begins to move east
Monday evening. Showers look to mostly linger over the
Continental Divide and Southwest Montana as a somewhat
unstable north to northwest flow resides over Montana.
Precipitation over the plains of North Central Montana
still looks to be showery in nature and thus confidence in
the where...when...and how much remains fairly low. High
pressure looks to build in and clear things out on Tuesday.
Winds through the long term look to be fairly light overall.
Temperatures will remain cool with highs generally in the
low 40s over the plains with low 20s to low 30s in the
mountains. Low temperatures will generally be in the 20s
to 30s with teens and even single digits possible in colder
Southwest Montana valleys. Saturday and Sunday look to
be the coldest days of the long term period with highs
probably reaching only about freezing in most locations.

&&

.AVIATION...
UPDATED 0500Z.
VFR conditions generally expected across the area through the day on
Wednesday, unless otherwise specified. Mid/high level cloudiness
will continue to increase through 12Z with mostly southeasterly
surface winds. After 12Z Wednesday, the flow aloft becomes
increasingly southwesterly, moist, and unstable as an upper level
trough of low pressure approaches from the west. The chance for
precipitation will generally increase from the west across the area
as well, mainly causing mountain top obscuration in the
western/southwest Montana mountains. Weak disturbances in the flow
may cause a few of these showers to also bring MVFR ceilings to the
terminals. One disturbance will move across the area between 14Z and
20Z, then the next one will move through after 00Z. Southwesterly
winds will likely increase along the east slopes of the Rockies as
well during the day.  Coulston

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  58  32  42  19 /  20  50  10  20
CTB  52  29  38  15 /  10  50  10  30
HLN  55  31  41  24 /  30  70  10  20
BZN  51  26  37  17 /  30  70  20  20
WEY  40  22  32  10 /  70  80  40  30
DLN  51  26  37  16 /  40  70  10  20
HVR  48  30  43  24 /  10  80  10  30
LWT  50  28  38  18 /  20  70  30  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING from 6 PM this evening to 6 PM MDT Thursday
Eastern Glacier...Northern Rocky Mountain Front...Southern Rocky
Mountain Front.

WINTER WEATHER ADVISORY from 6 PM this evening to 6 PM MDT
Thursday Northern Rocky Mountain Front...Southern Rocky Mountain
Front.

&&

SHORT TERM...BLANK
LONG TERM...GUSTAFSON
AVIATION...GUSTAFSON

weather.gov/greatfalls
Hazardous weather outlook, Mar 19, 5:02 AM MDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
502 AM MDT TUE MAR 19 2013

MTZ009-048-201115-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
502 AM MDT TUE MAR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON.

ACCUMULATING SNOW ALONG WITH BLOWING SNOW IS LIKELY IN THE
MOUNTAINS WEDNESDAY THROUGH THURSDAY. WINTER WEATHER HIGHLIGHTS
MIGHT BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ010-201115-
EASTERN GLACIER-
502 AM MDT TUE MAR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ046-049-201115-
EASTERN PONDERA-EASTERN TETON-
502 AM MDT TUE MAR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-011>015-044-045-047-050>055-201115-
BEAVERHEAD-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-BLAINE-
JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
502 AM MDT TUE MAR 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATING SNOWFALL IS LIKELY IN THE MOUNTAINS WEDNESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 4:36 AM MDTWinter Weather AdvisoryTFX37 hr

Nearby

High Wind Warnings in Montana, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.